Mississippi, 2010

Flash Flood and Hail in Mississippi, June 27 to 28, 2010

June 27 to 28, 2010 · NWS JAN · 6 events in 5 counties and zones

An upper level low over southwest Mississippi worked in tangent with a warm, moist and unstable airmass to trigger a few severe thunderstorms across Mississippi on June 27th and 28th. Wind damage, as well as large hail were observed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$85,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

An upper level low over southwest Mississippi worked in tangent with a warm, moist and unstable airmass to trigger a few severe thunderstorms across Mississippi on June 27th and 28th. Wind damage, as well as large hail were observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 27, 2:27 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 27, 2:27 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT SUN JUN 27 2010

.DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...CONTINUING TO KEEP AN
EYE ON NOW DOWNGRADED TROPICAL DEPRESSION ALEX WHICH IS STILL
GRADUALLY MOVING WEST NORTHWEST OVER THE MEXICAN YUCATAN PENINSULA
THIS AFTERNOON.  FOR THE LATEST INFORMATION ON ALEX...PLEASE SEE THE
OFFICIAL FORECAST FROM THE NATIONAL HURRICANE CENTER AT
WWW.NHC.NOAA.GOV. THIS SYSTEM COULD EVENTUALLY HAVE SOME SECONDARY
IMPACTS ON OUR WEATHER AS WE PROGRESS LATER INTO THE UPCOMING WORK
WEEK...BUT NOT THROUGH THE SHORT TERM.

WITH HIGH PRESSURE IN OVERALL CONTROL OF THE WEATHER ACROSS THE
REGION TODAY...HOT AND HUMID CONDITIONS CONTINUED TO PREVAIL.  HEAT
INDICES THIS AFTERNOON IN MOST LOCATIONS WERE BETWEEN 100 AND
105...WITH A FEW SPOTS IN THE DELTA BRIEFLY HOVERING AT AND JUST
ABOVE 105 AT TIMES. OVERNIGHT LOWS WILL FALL EITHER TO OR BELOW 75
TONIGHT...AND HEAT INDICES ACROSS THE CWA MONDAY LOOK TO REMAIN
BELOW 105.  BECAUSE OF THIS...I'LL ALLOW THE CURRENT HEAT ADVISORY
TO RUN IT'S COURSE AND EXPIRE AT 7 THIS EVENING.

SOME ISOLATED CONVECTION HAS DEVELOPED OVER MAINLY SOUTHERN
PORTIONS OF THE FORECAST AREA TODAY.  I WON'T RULE OUT A STRAY
SHOWER OR STORM DEVELOPING ELSEWHERE BEFORE THE AFTERNOON IS
OUT...BUT MOST OF IT IS EXPECTED TO REMAIN CONFINED TO THE HIGHWAY
84 CORRIDOR.  GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE WITH
ANY STORMS THAT DEVELOP.  THIS ACTIVITY COULD LINGER INTO THE EARLY
EVENING HOURS...BUT WILL BEGIN TO DISSIPATE AS DAYTIME HEATING IS
LOST AROUND SUNSET.  WITH SKIES BECOMING MOSTLY CLEAR THROUGH THE
EVENING...LOWS MONDAY MORNING...AS MENTIONED EARLIER...WILL FALL
INTO THE MID AND LOWER 70S.

THE UPPER LEVEL RIDGE WILL CONTINUE TO GRADUALLY BREAK DOWN OVER THE
REGION ON MONDAY AS AN UPPER TROUGH...CURRENTLY OVER THE NORTHERN
PLAINS STATES...STRENGTHENS AND SINKS FURTHER SOUTH TOWARD THE LOWER
MISSISSIPPI RIVER VALLEY.  THIS TROUGH WILL SEND A FRONT SOUTH
TOWARDS MY NORTHERN ZONES MONDAY EVENING.  THE FRONT APPROACHING
FROM THE NORTH...ALONG WITH SEABREEZE ACTIVITY WORKING IT'S WAY
NORTHWARD INTO THE SOUTHERN HALF OF THE CWA...WILL ALLOW FOR BETTER
RAIN CHANCES TO EXIST ACROSS THE ENTIRE AREA MONDAY INTO MONDAY
NIGHT.  DESPITE HIGH PRESSURE WEAKENING ACROSS THE REGION...HOT AND
MUGGY CONDITIONS WILL PERSIST AS HIGHS AGAIN CLIMB UP INTO THE MID
90S WITH HEAT INDICES AGAIN RANGING BETWEEN 100-105 DURING THE
AFTERNOON HOURS.

WITH THE HELP OF MEAGER FLOW AND LAPSE RATES OVER THE REGION...AT
THE MOMENT I'M NOT EXPECTING WIDESPREAD SEVERE ACTIVITY ACROSS THE
FORECAST AREA ON MONDAY.  HOWEVER...GIVEN THE HOT...HUMID...AND
UNSTABLE AIRMASS ENCOMPASSING THE REGION...A FEW STORMS COULD BECOME
STRONG...WITH A STRAY SEVERE STORM OR TWO POSSIBLE...MONDAY
AFTERNOON.  THIS WILL PARTICULARLY BE THE CASE ACROSS MY NORTH WERE
FORCING AND INCREASED INSTABILITY AHEAD OF AND ALONG THE FRONT WILL
LIKELY ENHANCE CONVECTION A BIT.

CONVECTION ACROSS MY NORTH...BECAUSE IT'S MORE IN THE VICINITY OF
THE FRONT...COULD HANG ON LATER INTO MONDAY NIGHT AND EVEN INTO
EARLY TUESDAY MORNING...BUT MUCH OF IT WILL DISSIPATE THROUGH THE
EVENING.  THEN WITH THE CONVECTION SOUTH OF INTERSTATE 20...GIVEN
THE MORE DIURNAL NATURE OF IT...IT'LL DISSIPATE DURING THE LATE
AFTERNOON AND EVENING HOURS AS DAYTIME HEATING IS LOST.  WITH
PARTLY TO MOSTLY CLOUDS SKIES OVERHEAD...AND RAIN CHANCES ACROSS
THE NORTH...LOWS MONDAY NIGHT WILL FALL INTO THE MID 70S.

VERY FEW CHANGES HAVE BEEN MADE TO THE FORECAST AFTER MONDAY NIGHT
ON THIS PACKAGE.  THE PREVIOUS LONG TERM FORECAST DISCUSSION
ADEQUATELY DEPICTS THE PERIOD FROM TUESDAY THROUGH NEXT SUNDAY...
AND FOLLOWS. /19/

TUESDAY THROUGH NEXT SUNDAY...GFS/GEFS/ECMWF ARE IN GOOD AGREEMENT
TO START THE PERIOD TRANSITIONING THE CONUS FLOW PATTERN TO
MERIDIONAL...WITH DEEP LAYER TROUGHS OVER THE EASTERN AND WESTERN
SEABOARDS AND AN AMPLIFIED RIDGE BUILDING OVER THE PLAINS. ALL
MODELS SHOW ALEX OVER THE BAY OF CAMPECHE TUESDAY HOWEVER
SIGNIFICANT DIFFERENCES EMERGE BY WEDNESDAY WITH ALEX'S EVOLUTION.
THE GFS/GEFS IS ON THE NORTHERLY END OF THE ENVELOPE AS IT SHOWS THE
STORM TRACKING NORTH TOWARD THE TX/LA COAST WHILE THE ECMWF STALLS
ALEX BRIEFLY BEFORE MOVING IT WEST INTO MEXICO. THE LATEST NHC
GUIDANCE TAKES A BLEND OF THESE TRACKS MOVING ALEX TOWARD THE MEXICO
COAST JUST SOUTH OF TX. CONFIDENCE IN THE GFS SOLUTION IS QUITE LOW
AS A RESULT...AND HAVE RELIED MORE ON THE ECMWF WITH THIS PACKAGE
ACCORDINGLY.

THE DEVELOPING TROUGH OVER THE EASTERN CONUS WILL SWING A COLD FRONT
INTO NORTHERN MS ON TUESDAY...DRIVEN BY STRENGTHENING HIGH PRESSURE
OVER THE OHIO VALLEY. SYNOPTIC LIFT ASSOCIATED WITH THE TROUGH WILL
AID SHOWER AND THUNDERSTORM DEVELOPMENT TUESDAY...WITH THIS ACTIVITY
FOCUSED IN THE NORTH NEAR THE BOUNDARY. EXPECT A FEW SHOWERS AND
STORMS TO LINGER INTO TUESDAY EVENING DIMINISHING IN COVERAGE
OVERNIGHT. THE BOUNDARY WILL STILL BE ACROSS NORTHERN ZONES
WEDNESDAY WITH SCATTERED CONVECTION EXPECTED AREAWIDE DURING THE
DAY. THE BOUNDARY WILL SINK SOUTH THURSDAY CONFINING THE HIGHEST
POPS SOUTH OF I-20. MUCH DRIER AIR LOOKS TO FILTER IN ACROSS THE
NORTH GIVING THESE AREAS A SHORT LIVED REPRIEVE FROM THE HUMIDITY.
FRIDAY SEES THE BOUNDARY BEGIN TO RETREAT BACK NORTH HOWEVER AS
SURFACE HIGH PRESSURE SHIFTS OFF THE EASTERN SEABOARD AND SOUTHERLY
LOW LEVEL FLOW BECOMES RE-ESTABLISHED ACROSS THE ARKLAMISS. LOW
LEVEL MOISTURE WILL BEGIN SURGING BACK NORTH BRINGING A RETURN OF
DIURNAL CONVECTIVE CHANCES THROUGH THE WEEKEND.

GFS MOS TEMPERATURES NEEDED SOME ADJUSTMENT BASED ON THE PREFERRED
ECMWF SOLUTION...ESPECIALLY LATE IN THE PERIOD. AFTERNOON HIGHS
WERE RAISED THURS-SUN TO ACCOUNT FOR THE DECREASED CLOUD
COVER/HIGHER 500MB HGTS EXPECTED. OVERNIGHT LOWS WERE ADJUSTED
DOWN...ESPECIALLY NORTH OF THE BOUNDARY...TO ACCOUNT FOR INCREASED
DIURNAL COOLING. /BK/

&&

.AVIATION...A DECENT CU FIELD AROUND 5000FT HAS FORMED OVER THE AREA
BUT THE GREATEST CHANCE FOR AN ISOLATED STORM OR TWO IS EXPECTED IN
THE SOUTH DUE TO THE GULF SEABREEZE LATER THIS AFTERNOON. ANY
CONVECTION WILL DISSIPATE RAPIDLY THIS EVENING. OUTSIDE OF
THUNDERSTORM ACTIVITY...VFR CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH LATE TONIGHT AS HIGH PRESSURE REMAINS LARGELY IN CONTROL.
MVFR...TO LOCALLY IFR CONDITIONS WILL BE POSSIBLE AROUND DAYBREAK
MONDAY AND MAINLY SOUTH OF I-20 AS GULF MOISTURE TRIES TO RETURN
NORTH. OTHERWISE...EXPECT A BETTER OVERALL COVERAGE OF AFTERNOON
SHOWERS AND STORMS ACROSS THE REGION MONDAY...ESPECIALLY SOUTH OF
I-20. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  96  74  93 /   5  19  30  37
MERIDIAN      72  95  72  92 /   6  20  33  46
VICKSBURG     72  96  72  94 /   6  17  29  31
HATTIESBURG   74  94  74  94 /   8  50  28  48
NATCHEZ       72  93  73  93 /   7  38  21  34
GREENVILLE    75  96  74  90 /   6  18  52  41
GREENWOOD     73  96  73  90 /   6  15  54  44

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>027-
     034>036-040>042.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

19/22
Hazardous weather outlook, Jun 27, 12:49 PM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SUN JUN 27 2010

LAZ024>026-MSZ028>033-037>039-043>066-072>074-281900-
CATAHOULA-TENSAS-CONCORDIA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
149 PM CDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED STRONG STORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING.
STRONG STORMS WILL BE CAPABLE OF BRIEF GUSTY WINDS TO 45 MPH...
FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. THE POTENTIAL FOR ANY
STRAY SEVERE STORMS CAPABLE OF DAMAGING WIND GUSTS WILL BE HIGHEST
ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR NEAR AN APPROACHING COLD
FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>027-034>036-
040>042-281900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
149 PM CDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI...
EAST CENTRAL LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

HIGH HUMIDITY AND HOT TEMPERATURES WILL COMBINE FOR HIGH HEAT INDEX
VALUES THROUGH THIS EVENING. EXPECT HEAT INDEX VALUES TO PEAK AROUND
105 DEGREES THROUGH 5 PM WITH A HEAT ADVISORY IN EFFECT THROUGH 7 PM
TODAY. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT
TODAY.

IN ADDITION...ISOLATED STRONG STORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING. STRONG STORMS WILL BE CAPABLE OF BRIEF GUSTY
WINDS TO 45 MPH...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. THE
POTENTIAL FOR ANY STRAY SEVERE STORMS CAPABLE OF DAMAGING WIND GUSTS
WILL BE HIGHEST ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR NEAR AN
APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, Jun 27, 2:30 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT SUN JUN 27 2010

MSZ073-074-272115-
FORREST MS-LAMAR MS-
330 PM CDT SUN JUN 27 2010

...STRONG STORM HEADING TOWARD LUMBERTON FROM THE SOUTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 11 MILES SOUTHEAST OF LUMBERTON AT 330 PM
CDT...MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN LAMAR AND SOUTH CENTRAL FORREST COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jun 27, 2:58 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT SUN JUN 27 2010

MSZ060-061-272140-
FRANKLIN MS-ADAMS MS-
358 PM CDT SUN JUN 27 2010

...STRONG STORM HEADING NORTH TOWARD THE CRANFIELD AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF KINGSTON AT 357 PM
CDT...MOVING NORTH AT 10 MPH TOWARD THE CRANFIELD AREA ALONG
HIGHWAYS 84 AND 98.

VERY HEAVY RAINS UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL ADAMS AND WESTERN FRANKLIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

ERA
Special weather statement, Jun 27, 3:45 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT SUN JUN 27 2010

LAZ026-MSZ060-272245-
CONCORDIA LA-ADAMS MS-
445 PM CDT SUN JUN 27 2010

...STRONG STORMS BUILDING TOWARD THE NATCHEZ AREA FROM THE SOUTH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF NATCHEZ AT 444 PM
CDT...MOVING NORTH AT 9 MPH.

VERY HEAVY RAINS UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ADAMS COUNTY...AND NORTHEASTERN CONCORDIA PARISH SHOULD
MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jun 27, 4:31 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT SUN JUN 27 2010

LAZ025-026-MSZ053-059-060-272330-
TENSAS LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-ADAMS MS-
531 PM CDT SUN JUN 27 2010

...STRONG STORMS MOVING NORTH TOWARD THE WATERPROOF AREA...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF PINE RIDGE
AT 529 PM CDT...MOVING NORTH AT 20 MPH ALONG THE MISSISSIPPI RIVER
TOWARD THE WATERPROOF AREA.

VERY HEAVY RAINS UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN ADAMS...WEST CENTRAL CLAIBORNE AND WESTERN
JEFFERSON COUNTIES...AND NORTHEASTERN CONCORDIA AND SOUTHERN TENSAS
PARISHES SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jun 27, 5:02 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT SUN JUN 27 2010

MSZ042-043-272345-
MADISON MS-YAZOO MS-
602 PM CDT SUN JUN 27 2010

...STRONG STORM ON THE BIG BLACK RIVER MOVING NORTH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF LITTLE YAZOO AT
601 PM CDT...MOVING NORTH AT 8 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL YAZOO AND WEST CENTRAL MADISON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jun 27, 5:30 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT SUN JUN 27 2010

MSZ048-054-280015-
HINDS MS-COPIAH MS-
630 PM CDT SUN JUN 27 2010

...STRONG STORMS BUILDING NORTH TOWARD DRY GROVE/RAYMOND AREAS...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF CRYSTAL
SPRINGS AT 629 PM CDT...MOVING NORTH AT 15 MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO LIKELY WITH THESE STORMS THROUGH 715 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL COPIAH AND SOUTH CENTRAL HINDS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

40

The radar

The Jackson/Brandon,MS radar (KDGX), 33 km away, was scanning. The volume nearest the first event began at 00:08 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Hinds

When
June 27, 6:06 PM CST to 6:10 PM CST
Where
Hinds County, 2.28 mi NNE of Terry to 0.88 mi SSE of New Byram
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
NWS Employee
Coordinates
32.131, -90.286

An NWS employee reported two interstate service signs were bent over along Interstate 55 near exit 85. The awning and part of a sign were ripped off a nearby store building. Multiple tree limbs were down between Byram and Terry, with a few power outages reported around Byram. Large tree limbs were downed along Mason Blvd between Terry Road and south Frontage Road along Interstate 55.

Thunderstorm Wind, Adams

When
June 28, 3:00 PM CST
Where
Adams County, 4.19 mi SW of Cranfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.490, -91.273

Trees were blown down along Dunbarton Road near Liberty Road, as well as near the intersection of Upper Kingston Road and Turkey Creek Road.

Hail, Clay

When
June 28, 3:21 PM CST
Where
Clay County, 8.04 mi N of Abbott
Measured
1 in hail
Reported by
Public
Coordinates
33.796, -88.777

Estimated 1 inch hail fell along Brand Una Road.

Thunderstorm Wind, Grenada

When
June 28, 3:50 PM CST
Where
Grenada County, 0.93 mi WNW of Elliott
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.684, -89.765

Two barns and the roof of a nearby house were damaged.

Thunderstorm Wind, Montgomery

When
June 28, 5:00 PM CST
Where
Montgomery County, 0.58 mi E of Duck Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
33.630, -89.710

Multiple trees were reported down around Duck Hill.

Flash Flood, Montgomery

When
June 28, 5:30 PM CST to 6:45 PM CST
Where
Montgomery County, 2.84 mi ESE of Duck Hill to 3.36 mi SW of Lilac
Cause
Heavy Rain
Property damage
$10,000
Reported by
Department of Highways
Coordinates
33.611, -89.677

Flash flooding was reported across northern Montgomery County between Sweet Home Road and the Grenada County line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246250, 246254, 246269, 246255, 246256, 246268.